Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 6, NWS Omaha, NE

February 16, 200717 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Feb 16, 2007, 3:24 PM CST for 17 counties in Nebraska. It took effect at Feb 16, 2007, 6:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 3:24 PM CST (21:24 UTC)
In effect from
Feb 16, 2007, 6:00 PM CST
Expired
Feb 17, 2007, 3:01 AM CST
In force
9 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Madison County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Seward County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 74 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 414 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
414 m²/s²
0-3 km storm-relative helicity
518 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 162124
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 PM CST FRI FEB 16 2007

...STRONG WINDS TO MOVE IN TONIGHT... 

NEZ016-017-030>033-042-043-162230-
/O.CAN.KOAX.WI.Y.0005.000000T0000Z-070217T0600Z/
ANTELOPE-PIERCE-BOONE-MADISON-STANTON-CUMING-PLATTE-COLFAX-
INCLUDING THE CITIES OF...NELIGH...PIERCE...ALBION...NORFOLK...
STANTON...WEST POINT...COLUMBUS...SCHUYLER
324 PM CST FRI FEB 16 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

$$

NEZ078-088>090-092-170530-
/O.NEW.KOAX.WI.Y.0006.070217T0000Z-070217T1200Z/
SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...PAWNEE CITY
324 PM CST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. 

VERY STRONG NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 45
MPH ARE EXPECTED TONIGHT. EXPECT SOME FLURRIES OR A CHANCE OF
LIGHT SNOW. THE COMBINATION OF STRONG WINDS AND FLURRIES OR LIGHT
SNOW MAY PRODUCE SOME SNOW AND BLOWING SNOW...REDUCING
VISIBILITIES TO A MILE OR TWO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ZAPOTOCNY
2 follow-up statements
000 
WWUS73 KOAX 170521
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1121 PM CST FRI FEB 16 2007

...STRONG WINDS TO CONTINUE FOR MUCH OF THE NIGHT...

NEZ011-012-016>018-030>032-042-043-050-065-171000-
/O.EXB.KOAX.WI.Y.0006.000000T0000Z-070217T1000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD
1121 PM CST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST SATURDAY. 

VERY STRONG NORTHWEST WINDS OF AROUND 30 MPH WITH GUSTS AROUND 45
WILL WEAKEN SLOWLY LATE TONIGHT. THERE WILL ALSO BE SOME MINOR
BLOWING AND DRIFTING SNOW...ESPECIALLY IN RURAL AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ078-088>090-092-171200-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-070217T1200Z/
SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...PAWNEE CITY
1121 PM CST FRI FEB 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

VERY STRONG NORTHWEST WINDS AROUND 30 MPH WITH GUSTS AROUND 45
MPH WILL CONTINUE TONIGHT. A COMBINATION OF STRONG WINDS AND
FLURRIES OR LIGHT SNOW MAY PRODUCE SOME SNOW AND BLOWING
SNOW...REDUCING VISIBILITIES TO A MILE OR TWO.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

POLLACK
000 
WWUS73 KOAX 170901
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 AM CST SAT FEB 17 2007


NEZ078-088>090-092-171015-
/O.CAN.KOAX.WI.Y.0006.000000T0000Z-070217T1200Z/
SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
INCLUDING THE CITIES OF...CRETE...FAIRBURY...BEATRICE...
TECUMSEH...PAWNEE CITY
301 AM CST SAT FEB 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

HOWEVER NORTHWEST WINDS WILL CONTINUE TO GUST OVER 30 MPH THROUGH
THE MORNING.

$$

NEZ011-012-016>018-030>032-042-043-050-065-171015-
/O.CAN.KOAX.WI.Y.0006.000000T0000Z-070217T1000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
COLFAX-BUTLER-SEWARD-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS...
SCHUYLER...DAVID CITY...SEWARD
301 AM CST SAT FEB 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

HOWEVER NORTHWEST WINDS WILL CONTINUE TO GUST OVER 30 MPH THROUGH
THE MORNING.

$$

DERGAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 16, 3:50 AM CST, 11 hours 34 minutes earlier.

Area forecast discussion, Feb 16, 3:50 AM CST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
350 AM CST FRI FEB 16 2007

.DISCUSSION...
PRECIP CHANCES/TYPES AND WIND TODAY/TONIGHT ARE THE MAIN FORECAST
CONCERNS.

CLIPPER SYSTEM IS STILL ON TRACK TO AFFECT THE PLAINS THIS
AFTERNOON AND TONIGHT. MODELS ARE FAIRLY SIMILAR WITH THE TRACK OF
THE SURFACE LOW...BUT DIFFER ON PRECIP AMOUNT/AXIS. 00Z AND 06Z
NAM FORECASTS ARE UNCHARACTERISTICALLY MORE BULLISH THAN GFS WITH
QPF...PAINTING OVER A HALF INCH OF LIQUID IN OUR NORTH AND
NORTHEAST CWA. GFS/RUC ARE MORE SIMILAR AND LESS THAN HALF OF THAT
AMOUNT. GIVEN FAST MOVING NATURE OF CLIPPER SYSTEMS...AM INCLINED
TO SIDE WITH LESSER QPF AMOUNTS OF GFS/RUC...AND THIS AGREES WITH
HPC QPF FORECASTS.

AS SYSTEM APPROACHES THIS AFTERNOON...EXPECT PRECIP TO BREAK OUT
IN THE NORTHERN CWA NEAR OR JUST PAST NOON. INITIAL PRECIP TYPES
MAY BRING A MIX OF SLEET/RAIN/SNOW AS NOSE OF WARM AIR WILL SURGE
NORTHEAST AHEAD OF MAIN LOW PRESSURE AREA. COULD EVEN SEE A BRIEF
PERIOD OF FREEZING RAIN IF SURFACE TEMPERATURES DONT RESPOND TO
STRONG WARM ADVECTION AS CURRENTLY THINKING. STILL THINK ANY MIX
WILL BE RELATIVELY BRIEF AND A SWITCH TO SNOW WILL OCCUR QUICKLY
AFTER PRECIP BEGINS WITH EVAPORATIONAL COOLING WET BULBING TEMPS
BELOW FREEZING UNDER COLD AIR ALOFT. HAVE PLACED HIGHEST QPF AND
THUS SNOW TOTALS ALONG AND JUST LEFT OF EXPECTED SURFACE LOW
TRACK...A TRIED AND TRUE FORECAST COOKBOOK METHOD...SO WILL HAVE
TO WATCH HOW THIS TRACK WORKS OUT. NORTHERN AREAS OF THE CWA WILL
SEE SNOW DEVELOP FIRST THIS AFTERNOON...WITH A RAPID SPREAD TO THE
SOUTHEAST COVERING AREAS IN THE NORTHEAST CWA. STRONG WINDS ALSO
EXPECTED NEAR AND BEHIND THIS SYSTEM...SO WHERE SNOW AMOUNTS WILL
APPROACH 3 INCHES...EXPECT SOME BLOWING OF SNOW WILL BE POSSIBLE.
HOWEVER WITH TEMPERATURES IN THE 20S OR EVEN HIGHER...MAY NOT SEE
AS MUCH BLOWING SNOW AS IF TEMPS WERE COLDER. WILL ISSUE WINTER
WEATHER ADVISORY FOR THOSE AREAS ALONG THE NORTHERN PERIPHERY OF
THE CWA. SNOW TOTALS WILL TAPER TO THE SOUTHWEST WITH THE OMAHA
METRO LIKELY SEEING 1 OR 2 INCHES AND AN INCH OR LESS IN LINCOLN
AND SOUTH AND WEST.

WINDS WILL BE STRONGEST TONIGHT AND WILL LIKELY FOCUS OVER CENTRAL
NEBRASKA WHERE MOMENTUM TRANSFER WILL BE MORE LIKELY UNDER STACKED
JET SEGMENTS BETWEEN THE SURFACE AND 700MB. NORTHWEST CWA IS NEAR
ENOUGH THIS AXIS SO HAVE PLACE WIND ADVISORY THERE. MAY HAVE TO
ADJUST THIS SOUTH AND EAST WITH AFTERNOON PACKAGE...BUT AS CLIPPER
SYSTEM RACES SOUTHEAST...PRESSURE GRADIENT SHOULD RELAX ENOUGH TO
KEEP WINDS BELOW ADVISORY LEVELS.

PRECIP SHOULD END SHORTLY AFTER MIDNIGHT BUT ANOTHER SHOT OF MID
LEVEL MOISTURE AS DEPICTED ON THE GFS MAY BRING SOME FLURRIES TO
PARTS OF THE CWA ON SATURDAY. WILL HAVE TO ADD THIS TO LATER
FORECASTS IF IT LOOKS SIGNIFICANT...BUT FOR NOW WARMER
TEMPERATURES LOOKS TO BE MAIN WEATHER STORY. 850 TEMPS TRY TO WARM
A COUPLE OF DEGREES SATURDAY WITH PLENTY OF MIXING PUSHING TEMPS
NEAR FREEZING. A RETURN TO SOUTHERLY SURFACE WINDS...SUNSHINE AND
850 TEMPS ABOVE FREEZING POINT TO HIGHS WELL ABOVE FREEZING SUNDAY
WITH THE SOUTHWEST CWA THE WARMEST.

HAVE NOT CHANGED FORECAST BEYOND SUNDAY. ANOTHER QUICK SYSTEM
ROLLING THROUGH THE PLAINS COULD BRING A RAIN/SNOW MIX TUESDAY
MORNING...BUT OTHERWISE TEMPERATURES WILL BE IN THE 30S OR 40S ON
AVERAGE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR NEZ011-012-015-018-034.

     WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
     FOR NEZ016-017-030>033-042-043.

IA...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR IAZ043-055-056.

&&

DERGAN
Hazardous weather outlook, Feb 16, 11:48 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1148 AM CST FRI FEB 16 2007

IAZ043-055-056-NEZ011-012-015-018-034-170000-
BURT-CEDAR-HARRISON IA-KNOX-MONONA IA-SHELBY IA-THURSTON-WAYNE-
1148 AM CST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA
AND WEST CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND
EVENING. SNOW AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE BEFORE IT
ENDS AROUND MIDNIGHT. THE SNOW MAY BEGIN AS A MIX OF RAIN...
SLEET AND SNOW EARLY THIS AFTERNOON...BUT SHOULD CHANGE TO ALL SNOW
BY EVENING.

NORTHWEST WINDS SHOULD INCREASE INTO THE 25 TO 35 MPH RANGE LATE
THIS AFTERNOON...WITH GUSTS OVER 40 MPH EXPECTED THROUGH THE
EVENING. SOME BLOWING SNOW IS POSSIBLE...DROPPING VISIBILITIES TO A
HALF MILE AT TIMES.

A FAST MOVING ALBERTA CLIPPER SYSTEM WILL ROLL THROUGH THE REGION
THIS AFTERNOON AND TONIGHT...BRINGING WITH IT THE STRONG WINDS AND
OCCASIONAL SNOW. THE SYSTEM WILL EXIT THE REGION OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

NEZ016-017-030>033-042-043-170000-
ANTELOPE-BOONE-COLFAX-CUMING-MADISON-PIERCE-PLATTE-STANTON-
1148 AM CST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS ARE EXPECTED TO SPREAD ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. NORTHWEST WINDS WILL AVERAGE 25 TO 35 MPH...
WITH GUSTS OVER 40 MPH. SOME LIGHT SNOW IS POSSIBLE AS WELL. AREAS OF
BLOWING SNOW COULD DROP VISIBILITIES TO A MILE AT TIMES DURING THE
EVENING. SNOW AMOUNTS SHOULD ONLY TOTAL AN INCH OR TWO.

A FAST MOVING ALBERTA CLIPPER SYSTEM WILL ROLL THROUGH THE REGION
THIS AFTERNOON AND TONIGHT...BRINGING WITH IT THE STRONG WINDS AND
CHANCE FOR SNOW. THE SYSTEM WILL EXIT THE REGION OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

IAZ069-079-080-090-091-NEZ044-045-050>053-065>068-078-088>093-170000-
BUTLER-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-
LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-
POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-WASHINGTON-
1148 AM CST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED LIGHT RAIN OR LIGHT SNOW IS POSSIBLE THIS AFTERNOON...THEN
SNOW WILL BECOME MORE LIKELY THIS EVENING. SNOW AMOUNTS THROUGH
SUNRISE ON SATURDAY WILL RANGE FROM AN INCH OR TWO FROM FREMONT TO
OMAHA...COUNCIL BLUFFS AND RED OAK...TO ABOUT AN INCH FROM COLUMBUS
TO LINCOLN AND NEBRASKA CITY. LESS THAN INCH OF SNOW IS FORECAST
SOUTH OF A LINCOLN TO NEBRASKA CITY LINE.

STRONG NORTHWEST WINDS WILL ALSO SPREAD ACROSS THE AREA THIS
EVENING...GUSTING OVER 35 MPH AT TIMES. AREAS OF BLOWING SNOW ARE
POSSIBLE...REDUCING VISIBILITIES TO A MILE AT TIMES.

A FAST MOVING ALBERTA CLIPPER SYSTEM WILL ROLL THROUGH THE REGION
THIS AFTERNOON AND TONIGHT...BRINGING WITH IT THE STRONG WINDS AND
THE CHANCE FOR SNOW. THE SYSTEM WILL EXIT THE REGION OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

SCHURR

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:11 AM CSTWinter Weather AdvisoryOAXBurt, Cedar, Knox, Thurston, Wayne11 hr
Feb 16, 4:19 AM CSTWind AdvisoryOAXAntelope, Boone, Colfax, Cuming, Madison, Pierce and 2 more11 hr
Feb 16, 12:56 PM CSTFreezing Rain AdvisoryOAXGage, Jefferson, Pawnee, Saline2 hr
Feb 16, 3:18 PM CSTSnow and Blowing Snow AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 19 more12 hr

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.